Alert archive / Ohio / Special Weather Statements in 2022
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 8, 2022, 8:49 PM EDT for Paulding County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2022, 8:49 PM EDT (00:49 UTC)
- Expired
- Aug 8, 2022, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 30
County Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1552 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WWUS83 KIWX 090049
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
849 PM EDT Mon Aug 8 2022
INZ018-OHZ015-024-090115-
Allen IN-Van Wert OH-Paulding OH-
849 PM EDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of southeastern Allen,
Paulding and northwestern Van Wert Counties through 915 PM EDT...
At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Antwerp to near Woodburn to near New Haven.
Movement was southeast at 20 mph.
HAZARD...Winds in excess of 30 mph along with heavy downpours. Road
ponding and localized nuisance flooding is possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Antwerp around 855 PM EDT.
Payne around 900 PM EDT.
Other locations in the path of these storms include Paulding and
Convoy.
This includes Interstate 469 between mile markers 17 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4118 8444 4099 8453 4089 8473 4106 8509
4111 8491 4124 8474
TIME...MOT...LOC 0048Z 292DEG 19KT 4118 8477 4108 8482 4107 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
AndersenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:12 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 8, 6:12 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 612 PM EDT Mon Aug 8 2022 .SYNOPSIS... Issued at 606 PM EDT Mon Aug 8 2022 Scattered to numerous showers and thunderstorms will continue this evening and decrease in coverage overnight as a cold frontal boundary moves through. A few of the storms could produce gusty winds and localized heavy rainfall. Most of the area will be dry beginning Tuesday with conditions turning less humid through the end of the work week. && .SHORT TERM...(This Evening through Tuesday) Issued at 345 PM EDT Mon Aug 8 2022 Convective development through early evening and potential of isolated gusty winds/heavy rain will be the main forecast concerns for the near term. Earlier convection this morning over northern Illinois has complicated mesoscale details a bit for the local area. A remnant weak MCV may still emerge from decaying northern Illinois convection into local area this evening that should aid in prefrontal/frontal convection. MSAS analysis/sfc observations indicate a couple of boundaries of interest, the first from near Valparaiso to Elkhart to north of Angola, with primary sfc cold front and sharper low level convergence approaching the IN/IL border. Initial convection this afternoon appears to be favoring the lead remnant outflow/marine reinforced boundary north of the US Route 6 corridor, but would expect with continued destabilization over next few hours and increase in stronger low level convergence with the cold front, storm coverage will increase in the 20-22Z timeframe. RAP analysis from 19Z indicates a few pockets of enhanced instability, one across far northeast Illinois into far northern Indiana near the aforementioned lead boundary. Pre-frontal confluence in this area is also accompanied with some pooling of low level moisture and PWATS in excess of 2 inches. Another MLCAPE axis extends from southern Illinois noising into east central Illinois. Instability should increase across central portions of CWA next few hours, and main pre-frontal instability axis across east central Illinois should nose into west central Indiana. This should support continued expanding coverage of showers and thunderstorms, but this will be in an overall poorly sheared environment. Some locally modest increase in shear is possible with remnant convectively enhanced short wave moving out of NE Illinois, but confidence is low that this feature would have a notable effect on convective organization locally. Given combination of moderate instability and weak shear, multi-cell mode is favored through early evening with quick preference to outflow dominance with any more robust cells. SPC has placed much of area in Day 1 Marginal Risk for severe, mainly for any isolated wet microbursts that would occur. The greatest risk for this isolated threat appears to be fairly limited in time, more to the 20Z-00Z window. The other concern through early evening will be on potential of some localized heavy rain amounts given the 2+ inch PWAT pre-frontal pooling and moderate westerly low level jet of similar magnitude to deep layer mean wind supporting some upwind/backbuilding propagation. The orientation of primary instability axis working in from east central IL could also set up an environment favorable for upwind development. Not expecting widespread hydro issues at this time, but could see some localized issues in some areas given what should be efficient rain rates this evening, and recent localized heavy rainfall in some spots over past day and a half. With mid/upper short wave shearing out across Great Lakes/eastern Ontario, front should slow its southeast progress later this evening across southeast third of the area which could allow for some training potential into early evening. A few showers may linger into Tuesday across the south/southeast but will maintain idea from previous forecast in dry conditions for the afternoon with better shower potential south of the area. && .LONG TERM...(Tuesday Night through Monday) Issued at 345 PM EDT Mon Aug 8 2022 Cooler and less humid conditions will be in store Tuesday night through much of rest of work week as a stable longwave pattern becomes entrenched (western CONUS ridging/eastern CONUS troughing). This pattern will keep low level anticyclone positioned across the region for much of this period. A more vigorous upper level trough dropping across eastern Great Lakes on Thursday should drive reinforcing cool front into region on Thursday. Front for our area will be somewhat divorced from stronger mid/upper level support so at this forecast distance will just maintain slight chance PoPs Thursday PM. Eventually this pattern should exhibit some slight progression into the weekend that could allow for some renewed convective chances late in the period at the nose of better advective forcing. Overall temps for the extended look to remain below normal, particularly with min temps given dry nature to low levels and weak flow allowing for cool nights. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 606 PM EDT Mon Aug 8 2022 Cool frontal boundary passage will continue to bring increased chances for moderate to heavy rainfall and even a few embedded thunderstorms through this evening with some VISBY decreases within the heaviest rain also being possible. Chances will decrease through the overnight period from the north to the south as the boundary moves through. Behind the boundary, periods of stratus will be possible and lowered vsbys could occur into Tuesday with flight conditions dropping into MVFR and IFR as cold air advection take over tonight. Localized patchy fog will be possible however at this time not expected to become dense. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Tuesday afternoon for INZ003. MI...Beach Hazards Statement through Tuesday afternoon for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 AM EDT Tuesday for LMZ043-046. && SYNOPSIS...Andersen SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Andersen Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 8, 3:54 PM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 354 PM EDT Mon Aug 8 2022 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-092000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 354 PM EDT Mon Aug 8 2022 /254 PM CDT Mon Aug 8 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will become likely late this afternoon into early this evening. Widespread severe weather is not expected, but isolated strong to severe storms are possible with isolated wind gusts in excess of 50 mph. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There are low chances for thunderstorms Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-092000- La Porte-Berrien- 354 PM EDT Mon Aug 8 2022 /254 PM CDT Mon Aug 8 2022/ ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Life-threatening waves and currents are expected this afternoon into tonight. Those visiting Lake Michigan beaches should plan to stay out of the water. Scattered thunderstorms are expected through late afternoon. Severe weather is not expected, but locally heavy rainfall is likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Life-threatening waves and currents are expected through Tuesday afternoon. Those visiting Lake Michigan beaches should plan to stay out of the water. There are low chances for thunderstorms Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-092000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 354 PM EDT Mon Aug 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Scattered thunderstorms are expected early this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. There are low chances for thunderstorms Thursday.
In the hours before
Special weather statement, Aug 8, 8:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
812 PM EDT Mon Aug 8 2022
INZ034-090045-
Jay IN-
812 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southern Jay County
through 845 PM EDT...
At 812 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portland, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph along with heavy downpours. Road
ponding and localized nuisance flooding is possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Portland around 820 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4036 8522 4038 8522 4047 8505 4045 8480
4031 8481 4031 8513
TIME...MOT...LOC 0012Z 284DEG 18KT 4039 8504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AndersenSpecial weather statement, Aug 8, 8:18 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
818 PM EDT Mon Aug 8 2022
INZ017-018-025-026-090045-
Whitley IN-Huntington IN-Wells IN-Allen IN-
818 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern Allen,
southeastern Whitley, northern Huntington and north central Wells
Counties through 845 PM EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huntington, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph along with heavy downpours. Road
ponding and localized nuisance flooding is possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Markle around 835 PM EDT.
This includes the following highways...
Interstate 469 between mile markers 0 and 3, and between mile
markers 7 and 8.
Interstate 69 in Indiana between mile markers 286 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4093 8562 4111 8552 4109 8517 4075 8523
TIME...MOT...LOC 0018Z 284DEG 33KT 4098 8552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AndersenSpecial weather statement, Aug 8, 8:34 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
834 PM EDT Mon Aug 8 2022
INZ018-OHZ015-090100-
Allen IN-Paulding OH-
834 PM EDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of eastern Allen and
northwestern Paulding Counties through 900 PM EDT...
At 833 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Joe to New Haven. Movement was
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph along with heavy downpours. Road
ponding and localized nuisance flooding is possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Woodburn around 850 PM EDT.
Other locations in the path of these storms include Antwerp.
This includes Interstate 469 between mile markers 18 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4123 8468 4098 8494 4108 8507 4126 8488
TIME...MOT...LOC 0033Z 306DEG 13KT 4124 8486 4107 8506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AndersenSpecial weather statement, Aug 8, 8:42 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
842 PM EDT Mon Aug 8 2022
OHZ004-015-016-090115-
Putnam OH-Defiance OH-Paulding OH-
842 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of northwestern Putnam,
southeastern Defiance and eastern Paulding Counties through 915 PM
EDT...
At 841 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paulding, or 9 miles southwest of Defiance, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph along with heavy downpours. Road
ponding and localized nuisance flooding is possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Continental.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4098 8428 4112 8464 4134 8458 4131 8423
4127 8423
TIME...MOT...LOC 0041Z 281DEG 24KT 4120 8451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AndersenSpecial weather statement, Aug 8, 8:44 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
844 PM EDT Mon Aug 8 2022
INZ017-018-025-026-090100-
Whitley IN-Huntington IN-Wells IN-Allen IN-
844 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern Allen,
southeastern Whitley, northeastern Huntington and northeastern Wells
Counties through 900 PM EDT...
At 844 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Fort Wayne, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph along with heavy downpours. Road
ponding and localized nuisance flooding is possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
New Haven around 900 PM EDT.
This includes the following highways...
Interstate 469 between mile markers 0 and 14.
Interstate 69 in Indiana between mile markers 285 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4085 8545 4110 8538 4112 8503 4092 8505
4092 8507 4075 8507 4067 8508
TIME...MOT...LOC 0044Z 265DEG 30KT 4099 8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AndersenSpecial weather statement, Aug 8, 8:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
849 PM EDT Mon Aug 8 2022
INZ018-OHZ015-024-090115-
Allen IN-Van Wert OH-Paulding OH-
849 PM EDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of southeastern Allen,
Paulding and northwestern Van Wert Counties through 915 PM EDT...
At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Antwerp to near Woodburn to near New Haven.
Movement was southeast at 20 mph.
HAZARD...Winds in excess of 30 mph along with heavy downpours. Road
ponding and localized nuisance flooding is possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Antwerp around 855 PM EDT.
Payne around 900 PM EDT.
Other locations in the path of these storms include Paulding and
Convoy.
This includes Interstate 469 between mile markers 17 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4118 8444 4099 8453 4089 8473 4106 8509
4111 8491 4124 8474
TIME...MOT...LOC 0048Z 292DEG 19KT 4118 8477 4108 8482 4107 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AndersenThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:00 PM EDT | Special Weather Statement | IWX | Whitley | 30 min |
| Aug 8, 8:12 PM EDT | Special Weather Statement | IWX | Jay | 33 min |
| Aug 8, 8:18 PM EDT | Special Weather Statement | IWX | Huntington | 27 min |
| Aug 8, 8:34 PM EDT | Special Weather Statement | IWX | Allen | 26 min |
| Aug 8, 8:44 PM EDT | Special Weather Statement | IWX | Allen, Wells | 16 min |
| Aug 8, 8:56 PM EDT | Special Weather Statement | IWX | Allen | 19 min |
| Aug 8, 8:42 PM EDT | Special Weather Statement | IWX | Defiance, Paulding | 33 min |
| Aug 8, 9:08 PM EDT | Special Weather Statement | IWX | Paulding, Van Wert | 37 min |
| Aug 8, 9:29 PM EDT | Special Weather Statement | IWX | Paulding, Van Wert | 46 min |
Nearby
Special Weather Statements in Ohio, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.